Hello. New to this site so be patient with me. I am 35 years old and I am on wellbutrin 300mg xl for bipolar. I was on Celexa when my wife passed about 9 years ago. Felt better and stopped taking it . About a year ago became really depressed. My doctor put me on Celexa because it worked in the past. Gave me extreme headaches after being on it for a few months. Had a severe deprssive episode and was admitted to the hospital were I was diagnosed bipolar. Was put on the wellbutrin. I am startingt to get the headaches with this medication and want to stop. I have to pay out of pocket for the meds. I can afford it so that is not the main issue but a factor. Are there any dangers of stopping cold turkey? I would like not to be on meds for ever. I go to my therapist every two weeks and feel great.Any advice?
Never stop any drug cold turkey - Stopping an anti depressant cold turkey as a bipolar is a dangerous move - it can easily push you into a mixed episode which is dangerous, very very dangerous - most bipolars who kill themselves do so during a mixed episode - you have no idea what you are doing at that point.
I think there is a disconnect here. Number one your doctor has you taking an SNRI anti depressant but what mood stabiliser are you taking? You should not be taking an AD without an MS basically and the MS is vital for you. Is the doctor you are seeing a psychiatrist? If not then you need to see one. You may not need the wellbutrin at all if you are on a mood stabiliser for example.
Second whether you want to be on drugs the rest of your life or not the reality is that if you are actually bipolar then you most likely will be. I know I will take a mood stabiliser every day of my life for thee rest of my life because I know what a mixed episode feels like and I do not want to go back there again. Bipolar patients often thing they can go without meds - studies have shown that over 90% of patients who stop taking meds will have further episodes and if you have been hospitalised your depressive episode would be classed as severe at least.
Feeling great is no reason to stop the drugs (in fact its the worse - most patients want to stop cause they feel great not realising its the drugs that are making them feel great) and as someone who has 2 psychologists I have to say they cant cure or treat bipolar alone - it requires a treatment regime.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.